Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 47, NWS Jacksonville, FL

November 7, 1995Columbia County, Union County, Florida

NWS Jacksonville, FL issued this tornado warning at Nov 7, 1995, 8:36 PM EST for Columbia County, Union County, Florida. It was in force for 54 min.

The area

The counties it named.

The facts

Issued
Nov 7, 1995, 8:36 PM EST (01:36 UTC)
Expired
Nov 7, 1995, 9:30 PM EST
In force
54 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Columbia County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1995-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1995-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1290 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
2.7
Supercell composite
12.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 080137
TORJAX
FLC023-125-080230-
 
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
836 PM EST TUE NOV 7 1995
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  930 PM EST
FOR PERSONS IN THE FOLLOWING LOCATIONS ...
 
IN NORTH FLORIDA
 
   ...COLUMBIA COUNTY...UNION COUNTY
 
AT 835 PM DOPPLER RADAR IN JACKSONVILLE WAS INDICATING A POSSIBLE
TORNADO NORTH OF PROVIDENCE AND WEST OF LULU. MOVEMENT WAS SOUTHEAST.
ALL PERSONS IN THE LULU...PROVIDENCE AND WORTHINGTON SPRINGS AREAS
SHOULD BE ON THE ALERT FOR POSSIBLE TORNADOES THROUGH 930 PM. A TORNADO
WAS REPORTED BY THE SHERIFFS OFFICE IN LAKE CITY AROUND 830 PM.
 
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM
SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...PILLOWS...
OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
 
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO.  CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS.  IF YOU ARE CAUGHT IN THE PATH OF
A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING.  IF NO
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT.
 
 
MOHLIN
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 7, 7:12 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 7, 7:12 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
710 PM EST TUE NOV 7 1995

SQLN MOVG THRU RGN NOW W/ LOTS OF SVR WX IND ON RDR OVR SERN GA. LN
XTNDS FM SSI TO APALACHEE BAY MOVG SEWD AT 35-40 KTS. SAT IMGRY INDS
GRTST UPR DFLNC/SUPPORT IS NOW OVR SERN GA AND HOPEFULLY WILL PUSH OFFSHR
BEFORE IT PROGRESSES TO FAR INTO NE FLA. ATTM THINK MOST SVR WX IN NE FL
WILL BE CONFINED TO XTRM NRN COS AND CSTL COS.

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 7:32 PM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee58 min
Nov 7, 7:36 PM ESTSevere Thunderstorm WarningJAXBaker, Nassau69 min
Nov 7, 8:19 PM ESTSevere Thunderstorm WarningJAXDuval56 min
Nov 7, 9:04 PM ESTTornado WarningJAXBradford, Clay56 min
Nov 7, 9:14 PM ESTTornado WarningJAXDuval, Saint Johns61 min
Nov 7, 9:46 PM ESTTornado WarningJAXAlachua, Gilchrist74 min
Nov 7, 10:03 PM ESTSevere Thunderstorm WarningJAXClay42 min
Nov 7, 11:00 PM ESTSevere Thunderstorm WarningJAXAlachua45 min
Nov 7, 11:17 PM ESTSevere Thunderstorm WarningJAXFlagler58 min
Nov 7, 11:30 PM ESTSevere Thunderstorm WarningJAXPutnam45 min
Nov 7, 11:40 PM ESTSevere Thunderstorm WarningJAXMarion75 min

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.